Texas, 2006Flash Flooding in Texas, July 4, 2006
July 4, 2006 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 4, 8:21 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 4, 8:21 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT TUE JUL 4 2006
.UPDATE...A MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVER CENTRAL
AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING WITH
NUMEROUS REPORTS OF HEAVY RAIN AND FLOODING OVER THE AREA IN THE
BUOYANT TROPICAL ATMOSPHERE. THE UPPER LOW IS LOCATED OVER THE
EXTREME NORTH CENTRAL HILL COUNTRY AND IS PROJECTED TO MOVE EAST
SOUTHEAST OVER THE CWAS NORTHEAST CORRIDOR LATE TONIGHT.
PROBABILITIES WERE ADJUSTED AFTER MIDNIGHT TO ACCOUNT FOR THE
UPPER LOWS MOVEMENT IN CASE CORE RAINS REDEVELOP LATE. OTHERWISE
UPDATED GRIDS AND TEXT FORECASTS REFLECT CURRENT RADAR TRENDS AND
MOVEMENT.
&&
.PREV DISCUSSION... (ISSUED 350 PM CDT TUE JUL 4 2006)
UPDATE...
SLIGHT MODIFICATIN TO FLASH FLOOD WATCH EXTENDING SWWD.
PREV DISCUSSION... (ISSUED 338 PM CDT TUE JUL 4 2006)
DISCUSSION...
WITH THE UPPER LOW OVER S CENTRAL TX THIS AFTERNOON SEEING
SCATTERED CONVECTION CONTINUING TO DEVELOP OVER ALL THE SWRN CWA
AT THIS TIME. THE MOST ORGANIZED CONVECTION WAS OVER THE WESTERN
HILL COUNTRY PRODUCING A SWD MOVING OUTFLOW BOUNDARY. THE UPPER
LOW IS NOT MOVING VERY FAST AND A VERY WARM-MOIST AMS FEEDING
INTO S CENTRAL TX...THE CURRENT CONVECTION WILL LIKELY REMAIN
ONGOING THRU THE LATE EVENING HOURS AND EVEN OVERNIGHT. THE 18Z
NAM WAS INDICATING AN MCS BUILDING WWD OVER THE RIO GRANDE PLAINS
WITH SOME FAIRLY SIGNIFICANT QPF AMOUNTS. HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS TONIGHT
INCLUDING THE ADJACENT SRN HILL COUNTRY COUNTIES. THE WATCH FOR
TONIGHT BASED ON OUTFLOW BOUNDARY INTO THE CWA THIS EVENING WITH
CONVECTION BECOMING BETTER ORGANIZED AND CONTINUING IN VICINITY OF
THE UPPER LOW OVER THE EASTERN CWA IN THE EARLY MORNING HOURS.
UPPER LOW FORECAST TO SLOWLY SEWD BY THE LATE WEEK WITH CONTINUE RAIN
CHANCES DIMINISHING BUT REMAINING ABOVE NORMAL INTO THE WEEKEND...THEN
SLGT CHANCE AT BEST NEXT WEEK AS THE UPPER RIDGE BUILDS INTO THE AREA.
EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY...
LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE...
WILLIAMSON... WILSON... AND ZAVALA.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KINNEY...
LAVACA... LEE... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE...
WILLIAMSON... WILSON... AND ZAVALA.
&&
02/06
Hazardous weather outlook, Jul 4, 4:20 AM CST, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT TUE JUL 4 2006
TXZ171>173-183>194-202>209-217>225-228-051030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
520 AM CDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW OVER WEST-CENTRAL TEXAS WILL INTERACT WITH
TROPICAL MOISTURE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS
SOUTH CENTRAL TEXAS. MOST ACTIVITY WILL BE EAST OF A ROCKSPRINGS
TO CARRIZO SPRINGS LINE. LOCALLY HEAVY RAINFALL IS THE THREAT.
FLASH FLOODING COULD BECOME A THREAT IF THE UPPER LOW MOVES INTO
SOUTH-CENTRAL TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL PERSIST OVER
CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY RESULTING IN A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS THE THREAT
WEDNESDAY INTO THURSDAY AND POSSIBLY INTO FRIDAY. FLASH FLOODING
MAY BECOME A THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH AT LEAST THURSDAY.
In the hours before
Local storm report, Jul 4, 6:26 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 N ROUND ROCK 30.56N 97.67W
07/04/2006 WILLIAMSON TX LAW ENFORCEMENT
SOME LOW WATER CROSSING CLOSED.
0710 PM FLASH FLOOD NW NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX LAW ENFORCEMENT
EAST COMMON AND RIVER ROADS HAVE WATER COVERING THEM.
&&
PMLocal storm report, Jul 4, 7:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD NEW BRAUNFELS 29.70N 98.12W
07/04/2006 COMAL TX COUNTY OFFICIAL
NUMEROUS ROADS IN AND AROUND NEW BRAUNFELS ARE CLOSED OR
IN THE PROCESS OF BEING CLOSED.
&&
PMLocal storm report, Jul 4, 7:54 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 2 SE BOERNE 29.78N 98.71W
07/04/2006 KENDALL TX LAW ENFORCEMENT
4 TO 5 INCHES OF WATERS IS COVERING MANY OF THE ROADS IN
BOERNE.
0825 PM FLOOD 1 N GONZALES 29.52N 97.45W
07/04/2006 GONZALES TX LAW ENFORCEMENT
SOME HOMES IN GONZALES ARE FLOODED.
0840 PM FLOOD 1 S SEGUIN 29.57N 97.97W
07/04/2006 GUADALUPE TX LAW ENFORCEMENT
SOME ROADS AND HOMES IN SEGUIN ARE FLOODED, AS WELL AS ON
LAKE DUNLAP AND LAKE MCQUEENY.
&&
PMFlash Flood, Karnes
- When
- July 4, 10:00 PM CST to 11:30 PM CST
- Where
- Karnes County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Late evening thunderstorms from Karnes County into western DeWitt County produced a widespread 1 inch rainfall with highest totals near 3 inches in the area around Coy City and also near Yorktown. Flash flooding forced the closing of SH80, SH123, FM99, and FM792.
Flash Flood, De Witt
- When
- July 4, 10:30 PM CST to 11:30 PM CST
- Where
- De Witt County, Nordheim
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Late evening thunderstorms from Karnes County into western DeWitt County produced a widespread 1 inch rainfall with highest totals near 3 inches in the area around Coy City and also near Yorktown. SH119, SH72, and FM240 were closed through the late night period due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526988, 5526989.